Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 317, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:03 PM CST for 4 counties in Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 1:03 PM CST (19:03 UTC)
- Expired
- Nov 9, 2000, 1:45 PM CST
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 1:25 PM CST | Thunderstorm Wind 50 E | Gainesboro, TN | Law enforcement reported trees down. |
| Nov 9, 1:30 PM CST | Thunderstorm Wind 50 E | Countywide, TN | EMA reported trees down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 091903
SVRBNA
TNC027-087-111-159-091945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
103 PM CST THU NOV 9 2000
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CELINA
JACKSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF GAINESBORO
EASTERN MACON COUNTY IN TENNESSEE
NORTHEASTERN SMITH COUNTY IN TENNESSEE
* UNTIL 145 PM CST
* AT 1258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF RED BOILING
SPRINGS TO 17 MILES SOUTHWEST OF GAINESBORO...OR FROM 9 MILES NORTH
OF LAFAYETTE TO 6 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER GAINESBORO AT 115 PM CST
OVER CELINA AT 130 PM CST
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3663 8593 3622 8593 3622 8583 3626 8579
3624 8574 3624 8554 3629 8549 3646 8549
3655 8538 3662 8538
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 9, 10:20 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CST THU NOV 9 2000 LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER. BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO REFLECT LATEST TRENDS. .BNA...NONE. MAG
In the hours before
Local storm report, Nov 9, 11:58 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1158 AM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 10 S CLARKSVILLE TN WIND DAMAGE
11/09/00 MONTGOMERY LAW ENFORCEMENT REPORTED
TREES DOWNLocal storm report, Nov 9, 12:20 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1220 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM SPRINGFIELD TN WIND DAMAGE
11/09/00 ROBERTSON LAW ENFORCEMENT REPORTED
TREES DOWN COUNTY-WIDELocal storm report, Nov 9, 12:26 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1226 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES DOWN COUNTY-WIDE
SDLocal storm report, Nov 9, 12:37 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES AND POWER LINES DOWN
ACROSS EASTERN SUMNER
COUNTY.
1245 PM HARTSVILLE TN WIND DAMAGE
11/09/00 TROUSDALE TREES DOWN COUNTY WIDE
REPORTED BY LAW ENFORCEMENT
1245 PM 7 MILES SW LAFAYETTE TN WIND DAMAGE
11/09/00 MACON TREE DOWN NEAR HILLSDALE
REPORTED BY LAW ENFORCEMENT
SDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:14 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Nov 8, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 33 min |
| Nov 9, 12:02 PM CST | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 28 min |
| Nov 9, 12:32 PM CST | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 28 min |
| Nov 9, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 60 min |
| Nov 9, 1:38 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.